West Virginia, 2011Flood in West Virginia, July 24, 2011
July 24, 2011 · NWS PBZ · 1 event in 1 county or zone
Multi-cluster thunderstorms occurred along the outer edge of a flattening ridge over the central plains states through the time period. With ample surface heating, instability and weak shear some of the thunderstorms produced heavy downpours causing localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multi-cluster thunderstorms occurred along the outer edge of a flattening ridge over the central plains states through the time period. With ample surface heating, instability and weak shear some of the thunderstorms produced heavy downpours causing localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 24, 6:42 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 24, 6:42 AM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
742 AM EDT SUN JUL 24 2011
.SYNOPSIS...
WARM AND HUMID CONDITIONS WILL PERSIST INTO MONDAY...ALONG WITH
SCATTERED THUNDERSTORMS. THE PASSAGE OF A COLD FRONT ON MONDAY
WILL BRING COOLER TEMPERATURES AND LOWER HUMIDITY BY TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS AND ISOLATED THUNDERSTORMS ASSOCIATED WITH A DECAYING
COMPLEX WILL CROSS AREAS MAINLY SOUTH OF THE MASON DIXON THIS
MORNING. WILL USE SCATTERED TO NUMEROUS POPS FOR THIS AREA
WITH ISOLATED FURTHER NORTH. FOR THIS AFTN...NUMEROUS RIPPLES
IN THE FLOW COMBINED AND OUTFLOW BOUNDARIES WITH LOW LEVEL MOISTURE
WILL BRING HARD TO TIME SHOWERS AND STORMS INTO TONIGHT. IT WILL
CONTINUE TO BE WARM AND HUMID BUT WITH QUITE A BIT OF DEBRIS CLOUDS
AND SCATTERED STORMS EXPECT HIGHS TO BE AT LEAST A COUPLE DEGREES
COOLER TODAY SO NO HIGHLIGHT FOR HEAT INDEX. QUITE WARM AND MUGGY
TONIGHT.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
LOW PRESSURE OVER LOWER MICHIGAN SUNDAY NIGHT WILL MOVE EAST INTO
EASTERN ONTARIO BY MONDAY MORNING. THIS WILL BRING A COLD FRONT
THROUGH THE REGION MONDAY MORNING...TRIGGERING ANOTHER ROUND OF
THUNDERSTORMS. HAVE GONE WITH HIGH CHANCE POPS FOR THE FRONTAL
PASSAGE ITSELF...WITH ONLY THE RIDGES POSSIBLY SEEING PRECIPITATION
AFTER SUNSET. HIGH PRESSURE BUILDING ACROSS THE OHIO VALLEY WILL
TEMPORARILY BRING COOLER AIR INTO THE AREA...WITH HIGH TEMPERATURES
ON TUESDAY EXPECTED TO BE AROUND CLIMATOLOGY VALUES IN THE MID 80S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
DRY CONDITIONS WILL PREVAIL WEDNESDAY AND THURSDAY AS RIDGING IS
PROGGED TO BUILD BACK OVER THE REGION. BY THE END OF THE
WEEK...MEDIUM RANGE MODELS FLATTEN THE RIDGE...WITH THE NEXT COLD
FRONT APPROACHING THE AREA SATURDAY. GIVEN MODEL DIFFERENCES ON
RIDGE BREAKDOWN...WILL KEEP PRECIP CHANCES SLIGHT THROUGH
FRIDAY...WITH CHANCE POPS ENTERING THE REGION SATURDAY. TEMPERATURES
WILL WARM BACK UP MIDWEEK...WITH HIGHS BACK INTO THE LOWER 90S
POSSIBLE FOR MANY AREAS THURSDAY/FRIDAY.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
SHOWERS AND ISOLATED TSTMS WILL PREVAIL THROUGH THIS MORNING WITH
THE PASSAGE OF A DECAYING COMPLEX SOUTH OF THE MASON DIXON...MAINLY
AFFECTING MGW. FOR THE OTHER PORTS THROUGH MID MORNING...AREAS OF
MVFR BR WITH PATCHES OF IFR CIGS WILL PREVAIL.
WILL BRING A RETURN OF VFR CONDITIONS FOR ALL PORTS BY 14-15Z...
WITH CU DEVELOPING FROM PIT/BVI SOUTH AHEAD OF APPROACHING
COOL FRONT. WILL INCLUDE A TEMPO GROUP FOR A RE-FIRE OF
SHOWERS/STORMS ALONG BOUNDARY DURING THE LATE AFT/EARLY EVE HOURS.
OUTLOOK /MONDAY THROUGH THURSDAY/...
EXPECT LATE NIGHT AND EARLY MORNING MVFR HAZE AND IFR FOG ALONG WITH
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY. EXPECT
PREVALENT VFR TUESDAY THROUGH THURSDAY UNDER HIGH PRESSURE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 24, 3:00 AM EST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
400 AM EDT SUN JUL 24 2011
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-250800-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
400 AM EDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 24, 6:57 AM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
757 AM EDT SUN JUL 24 2011
WVZ041-241400-
TUCKER WV-
757 AM EDT SUN JUL 24 2011
...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN TO AFFECT
TUCKER COUNTY...
AT 754 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAIN 3 MILES
WEST OF SAINT GEORGE...MOVING EAST AT 20 MPH. RAINFALL OF OVER ONE
INCH IS POSSIBLE WITH THE STORMS. PONDING OF WATER ON ROADWAYS IS
LIKELY...WITH LOCALIZED FLOODING OF POOR DRAINAGE AREAS POSSIBLE.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
HANNAHSVILLE... PLEASANT RUN... SAINT GEORGE...
PARSONS... DAVISVILLE... HAMBLETON...
HENDRICKS... ELK... THOMAS...
BLACKWATER FALLS... CANAAN VALLEY STATE PARK...
GATZMER...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 3897 7952 3903 7978 3909 7979 3913 7985
3923 7982 3926 7972 3926 7966 3923 7954
3919 7947 3922 7930 3919 7929 3910 7934
3908 7929 3906 7929 3898 7933 3896 7936Flood, Tucker
- When
- July 24, 9:00 AM EST to 11:20 AM EST
- Where
- Tucker County, 3.81 mi WNW of Moore to 3.14 mi NNE of Porterwood
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 39.101, -79.785
State official reported of urban-type flooding in Parsons. Small streams and culverts overflowing and effecting vegetation. Some roads closed including Route 219 at the Tucker/Randolph county line. Some homes and local businesses effected.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, July 24, 20111 death · 1 injured · $65,000 · 65 kt wind · 7 events
- Damaging Winds and Heavy Rain in Nebraska, July 24 to 25, 2011$255,000 · 61 kt wind · 12 events
- Damaging Winds in New Jersey, July 24, 2011$350,000 · 65 kt wind · 3 events
- Flash Flooding and Damaging Wind in West Virginia, July 24, 20111 injured · $123,000 · 4 events
- Damaging Winds in Kansas, July 24, 2011$135,000 · 52 kt wind · 3 events
- Damaging Winds in Iowa, July 24, 2011$79,000 · 70 kt wind · 9 events
- Flash Flooding and Damaging Winds in Ohio, July 24, 2011$69,000 · 52 kt wind · 9 events
- Flash Flooding and Lightning Strike in Colorado, July 24, 20115 injured · 3 events
- Flash Flood and Damaging Winds in North Carolina, July 24, 2011$35,000 · 50 kt wind · 13 events
- Tornadoes and Hail in Minnesota, July 24, 2011EF1 · 12 events
- Damaging Wind and Heavy Rain in Illinois, July 24, 2011$40,000 · 50 kt wind · 2 events
- Damaging Wind in Indiana, July 24, 2011$40,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335388.